Alert archive / Montana / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Great Falls, MT

September 25, 200918 counties in Montana

NWS Great Falls, MT issued this red flag warning at Sep 25, 2009, 2:45 PM MDT for 18 counties in Montana. It took effect at Sep 26, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2009, 2:45 PM MDT (20:45 UTC)
In effect from
Sep 26, 2009, 12:00 PM MDT
Expired
Sep 26, 2009, 9:15 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2009-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2009-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2423 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 252045
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MDT FRI SEP 25 2009

MTZ112>118-261200-
/O.UPG.KTFX.FW.A.0003.090926T1800Z-090927T0600Z/
/O.NEW.KTFX.FW.W.0004.090926T1800Z-090927T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
245 PM MDT FRI SEP 25 2009

...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST
MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST
MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
112...113...114...115...116...117 AND 118.

WINDS ALOFT WILL INCREASE SIGNIFICANTLY ON SATURDAY AS THE STRONG
RIDGE OF HIGH PRESSURE THAT HAS BROUGHT WELL ABOVE AVERAGE
TEMPERATURES TO THE REGION BEGINS TO WEAKEN. VERY WARM AND DRY
CONDITIONS ARE EXPECTED SATURDAY AFTERNOON WITH INCREASING WINDS
THROUGH THE AFTERNOON. 

GUSTY WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40
MPH BY SATURDAY AFTERNOON ACROSS MOST OF THE REGION WITH
STRONGEST WINDS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS. EXPOSED RIDGETOPS ALONG THE ROCKY MOUNTAIN FRONT COULD SEE
WIND GUSTS IN EXCESS OF 60 MPH SATURDAY AFTERNOON AND EVENING.

A STRONG COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION
LATE SATURDAY EVENING...BRINGING A WIND SHIFT TO THE NORTHWEST
FOLLOWED BY MUCH COOLER TEMPERATURES. THE COMBINATION OF VERY WARM
AND DRY CONDITIONS WITH GUSTY WEST WINDS FOLLOWED BY A FRONTAL
PASSAGE WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SATURDAY
AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
000 
WWUS85 KTFX 260957
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
357 AM MDT SAT SEP 26 2009

MTZ112>118-261800-
/O.CON.KTFX.FW.W.0004.090926T1800Z-090927T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
357 AM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT FOR ALL OF NORTH CENTRAL AND PORTIONS
OF SOUTHWEST MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE
HUMIDITY...

THIS RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
112...113...114...115...116...117 AND 118.

WINDS ALOFT WILL INCREASE SIGNIFICANTLY TODAY AS THE STRONG
RIDGE OF HIGH PRESSURE THAT HAS BROUGHT WELL ABOVE AVERAGE
TEMPERATURES TO THE REGION BEGINS TO WEAKEN. VERY WARM AND DRY
CONDITIONS ALONG WITH INCREASING WINDS ARE EXPECTED THIS
AFTERNOON.

GUSTY WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
BY THIS AFTERNOON ACROSS MOST OF THE REGION WITH STRONGEST WINDS
ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. EXPOSED
RIDGETOPS AND FAVORED CANYONS AND MOUNTAIN PASSES ALONG THE ROCKY
MOUNTAIN FRONT COULD SEE WIND GUSTS IN EXCESS OF 60 MPH THIS
AFTERNOON AND EVENING.

A STRONG COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION LATER
THIS EVENING...BRINGING A WIND SHIFT TO THE NORTHWEST FOLLOWED BY
MUCH COOLER TEMPERATURES. THE COMBINATION OF VERY WARM AND DRY
CONDITIONS WITH GUSTY WEST WINDS FOLLOWED BY A FRONTAL PASSAGE
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KTFX 261747
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1147 AM MDT SAT SEP 26 2009

MTZ112>118-270600-
/O.CON.KTFX.FW.W.0004.090926T1800Z-090927T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1147 AM MDT SAT SEP 26 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST
MONTANA FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR ALL OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST MONTANA FOR
GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY.

THIS RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
112...113...114...115...116...117 AND 118.

GUSTY WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PREVAIL
ACROSS THE REGION THIS AFTERNOON THROUGH THIS EVENING...WITH THE
STRONGEST WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND
ADJACENT PLAINS. EXPOSED RIDGETOPS AND FAVORED CANYONS AND
MOUNTAIN PASSES ALONG THE ROCKY MOUNTAIN FRONT COULD SEE WIND
GUSTS IN EXCESS OF 60 MPH.

A STRONG COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION LATER
THIS EVENING...BRINGING A WIND SHIFT TO THE NORTHWEST FOLLOWED BY
MUCH COOLER TEMPERATURES. THE COMBINATION OF VERY WARM AND DRY
CONDITIONS WITH GUSTY WEST WINDS FOLLOWED BY A FRONTAL PASSAGE
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
000 
WWUS85 KTFX 270315
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
915 PM MDT SAT SEP 26 2009

MTZ112>118-270415-
/O.CAN.KTFX.FW.W.0004.000000T0000Z-090927T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
915 PM MDT SAT SEP 26 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

GUSTY WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL EXIST
ACROSS PARTS OF THE REGION TONIGHT...WITH THE STRONGEST WINDS
EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS.

A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION LATER TONIGHT...
BRINGING A WIND SHIFT TO THE NORTH FOLLOWED BY MUCH COOLER
TEMPERATURES AND RELATIVE HUMIDITIES RECOVERING ABOVE 20 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 25, 11:25 AM MDT, 3 hours 20 minutes earlier.

Area forecast discussion, Sep 25, 11:25 AM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1125 AM MDT FRI SEP 25 2009

...UPDATE TO AVIATION...

.UPDATE...WEAK WAVE MOVING THROUGH THE AREA WILL BRING COOLER
TEMPERATURES TODAY WITH JUST A FEW HIGH CLOUDS MOVING OVER THE
AREA. GOING FORECAST HAS THIS WELL IN HAND. HOWEVER...HAVE UPDATED
GRIDS AND TEXT PRODUCTS TO BUMP UP WIND SPEEDS FOR SATURDAY
AFTERNOON AND EVENING...ESPECIALLY IN SOUTHWEST MONTANA. EXPECT
THAT GUSTY MID LEVEL WINDS WILL MIX TO THE SURFACE ACROSS A BROAD
SWATH OF THE FORECAST AREA WITH WIND SPEEDS AVERAGING OUT ABOVE
GUIDANCE AND PREVIOUS FORECAST PACKAGE VALUES. ANTICIPATE THAT
FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING WITH THE
AFTERNOON PACKAGE. WILL ALSO BE TAKING A CLOSE LOOK AT THE
POSSIBILITY OF ISSUING A HIGH WIND WATCH OR WARNING FOR PORTIONS
OF THE ROCKY MOUNTAIN FRONT...ALTHOUGH THIS IS NOT A CERTAINTY.
MPJ

&&

.AVIATION...
UPDATED 1725Z.
VFR CONDITIONS WILL CONTINUE ACROSS NORTH CENTRAL...CENTRAL...AND
SOUTHWEST MONTANA THROUGH AT LEAST 18Z SATURDAY. HIGH PRESSURE ALOFT
WILL KEEP SKIES MOSTLY CLEAR THROUGH MOST OF THE PERIOD. NORTHWEST
WINDS BEHIND A WEAK COLD FRONT TODAY WILL BECOME MORE SOUTHERLY
OVERNIGHT AS A SURFACE TROUGH DEVELOPS TO THE LEE OF THE ROCKIES. A
BROAD SHORTWAVE TROUGH WITH AN ASSOCIATED WEAK CANADIAN COLD FRONT
WILL APPROACH THE AREA FROM THE NORTHWEST OVERNIGHT INTO SATURDAY
MORNING. THIS WILL STRENGTHEN THE WESTERLY FLOW ALOFT AND BRING
INCREASING HIGH CLOUDINESS TO THE AREA...AND THE BREEZY WESTERLY
WINDS WILL MIX DOWN TO THE SURFACE AHEAD OF THE COLD FRONT AFTER
10Z.  COULSTON

&&

.FIRE WEATHER...
A WEATHER SYSTEM WILL BREAK DOWN THE UPPER LEVEL RIDGE OF HIGH
PRESSURE OVER THE REGION ON SATURDAY. THIS WILL BRING A
SIGNIFICANT INCREASE IN WINDS ALOFT WITH VERY WINDY CONDITIONS
OVER A GOOD PORTION OF NORTHERN AND CENTRAL MONTANA SATURDAY
AFTERNOON AND EVENING BEFORE A STRONGER COLD FRONT ARRIVES
SATURDAY NIGHT. THE VERY WARM AND DRY CONDITIONS COMBINED WITH
POTENTIALLY STRONG WINDS WILL LIKELY CREATE CRITICAL FIRE WEATHER
CONDITIONS...SO WILL CONTINUE FIRE WEATHER WATCH FOR SATURDAY
AFTERNOON AND EVENING. MPJ/HOENISCH

&&

.PREV DISCUSSION...
/ISSUED 515 AM MDT FRI SEP 25 2009/

TODAY THROUGH SUNDAY...DRY AND WARMER THAN AVERAGE TEMPERATURES WILL
CONTINUE ACROSS THE AREA DESPITE THE ARRIVAL OF AN UPPER-LEVEL WAVE
OF LOW PRESSURE THIS AFTERNOON.  VERY LITTLE MOISTURE IS ASSOCIATED
WITH THIS SYSTEM...HOWEVER WINDS WILL SHIFT TOWARDS A MORE
NORTHWESTERLY DIRECTION AND TEMPERATURES WILL FALL CLOSER TOWARDS
AVERAGE.  BY FRIDAY NIGHT...CORE OF THE JET STREAM WILL CROSS INTO
NORTHERN MONTANA CAUSING WESTERLY WINDS ALOFT TO INCREASE ACROSS THE
FORECAST AREA ON SATURDAY IN ADDITION TO FLATTENING THE UPPER-LEVEL
RIDGE. WINDS WILL BE QUITE GUSTY ACROSS THE NORTH-CENTRAL PLAINS AND
FAVORED MOUNTAIN PASSES OVER THE NORTHWESTERN PORTION OF THE
FORECAST AREA...HOWEVER DO NOT FEEL THE NEED FOR ANY HIGH WIND
HIGHLIGHTS AT THIS TIME. WARM TEMPERATURES ARE EXPECTED AGAIN FOR
SATURDAY AND WITH STRONG MID-LEVEL WINDS AND LOWERING RH VALUES HAVE
CONTINUED FIRE WEATHER WATCH AS DESCRIBED BELOW. BY SUNDAY...WE WILL
BEGIN TO SEE SIGNS OF CHANGE AS MUCH COOLER CANADIAN AIR BEGINS TO
PUSH SOUTHWARD IN THE WAKE OF A WEAK COLD FRONT. THE FRONT IS
EXPECTED TO SNEAK THROUGH CENTRAL AND EASTERN PORTIONS OF THE
FORECAST AREA ON SUNDAY...HOWEVER THERE IS LITTLE MOISTURE
ASSOCIATED WITH IT SO HAVE CONTINUED WITH A DRY FORECAST AND HIGH
TEMPERATURES AROUND SEASONAL LEVELS. MLS

SUNDAY NIGHT THROUGH WEDNESDAY...MIDTERM FORECAST PERIOD WILL START
OUT FAIRLY QUIET BUT BECOME QUITE ACTIVE EARLY NEXT WEEK.  UPPER
LEVEL RIDGE AXIS MOVES THRU CENTRAL MT LATE SUN/EARLY MON AND WELL
INTO ERN MT BY MON EVE...PRODUCING DRY CONDITIONS WITH TEMPERATURES
WELL ABOVE NORMAL ON MON AFTN.  AS THE RIDGE SLIDES
DOWNSTREAM...FOCUS SHIFTS TO DEEP COLD UPPER LEVEL TROF COMING
ASHORE ALONG THE WA/OR COAST.  GFS AND EUROPEAN MODELS IN REASONABLY
GOOD AGREEMENT ON THE PROGRESSION OF THE SYSTEM INTO THE NRN ROCKIES
ON TUES BUT BEGIN TO SEE MARKED TIMING AND PRECIPITATION COVERAGE
DIFFERENCES WITH GFS PUSHING THE SYSTEM MORE QUICKLY EASTWARD AND
GENERATING PRECIP THAT IS MORE SPOTTY THAN THE CURRENT EUROPEAN
MODEL SOLUTION.  DESPITE THOSE DIFFERENCES...THE MODELS STRONGLY
CONCUR ON ONE KEY POINT...THAT SIGNIFICANTLY COLDER AIR WILL ARRIVE
ABOUT MIDDAY TUES WHEN A SHARP COLD FRONT AND ACCOMPANYING PACIFIC
MOISTURE FIELD PLUNGES SOUTHWARD ACROSS THE STATE.  THE FRONT WILL
HELP CREATE ENHANCED INSTABILITY AND RAPID LOWERING OF SNOW
LEVELS...LEADING TO A BROAD MIX OF PRECIP TYPES FROM RAINSHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT TO RAIN/SNOW MIX BELOW 5000 FT AND
WIDESPREAD SNOWSHOWERS OVER HIGHER TERRAIN BEHIND THE FRONT FROM
TUES AFTN THRU MIDDAY WED.  TOO EARLY TO MAKE A CALL ON
ACCUMULATIONS BUT A FEW INCHES AT ELEVATIONS ABOVE 6000 FT ARE
CERTAINLY POSSIBLE.  TEMPERATURES WILL NOSEDIVE AS THE FRONT PASSES
THROUGH THE REGION WITH HIGHS ONLY IN THE MID 40S TO LOW 50S BY
WED. WARANAUSKAS

THURSDAY THROUGH FRIDAY...MODELS ARE IN ROUGH AGREEMENT DURING THIS
PERIOD. HOWEVER...THE GFS IS FASTER BY ABOUT 12 TO 24 HOURS IN
MOVING A DEEP UPPER LEVEL LOW PRESSURE FROM SOUTHERN WYOMING EAST
INTO THE MIDWEST. A BLENDED SOLUTION WOULD MOVE THE TROUGH AXIS EAST
OF THE REGION THURSDAY AFTERNOON OR EVENING. AS THE TROUGH MOVES
EAST...PRECIPITATION WILL DIMINISH OVER MANY AREAS AS WEAK RIDGING
MOVES INTO WESTERN MONTANA. DISTURBANCES QUICKLY FLATTEN THE RIDGE
LEAVING A PROBLEMATIC NORTHWESTELY FLOW ALOFT...FOR AN UNSETTLED
PERIOD. DOWNSLOPE WINDS SHOULD KEEP THE PRECIPITATION IN CHECK WITH
ONLY A SLIGHT CHANCE OF SNOW...RAIN OR MIXED SHOWERS. SNOW LEVEL
WILL BOTTOM OUT EARLY THURSDAY AT 3000 TO 4000 FEET. BEHIND THE
RIDGE TEMPERATURES WILL BEGIN TO GRADUALLY MODERATE WITH SNOW LEVELS
BEGINNING TO RISE.  EK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  77  51  82  43 /   0   0   0  10
CTB  77  47  78  36 /   0   0   0  10
HLN  82  49  84  47 /   0   0   0  10
BZN  85  44  88  43 /   0   0   0  10
WEY  78  28  76  31 /   0   0   0   0
DLN  82  45  81  43 /   0   0   0   0
HVR  80  45  83  40 /   0   0   0  10
LWT  76  47  82  42 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR MTZ112>118.

&&

SHORT TERM...MPJ
LONG TERM...WARANAUSKAS/EK
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 25, 8:40 AM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
840 AM MDT FRI SEP 25 2009

MTZ008>015-044>055-261000-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
840 AM MDT FRI SEP 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WARM...WINDY AND DRY CONDITIONS WILL PREVAIL ACROSS THE REGION ON
SATURDAY CAUSING CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR ALL OF SOUTHWEST AND NORTH CENTRAL MONTANA
FOR SATURDAY AFTERNOON AND EVENING.

SIGNIFICANTLY COLDER AIR WILL ARRIVE ON TUESDAY WHEN A COLD FRONT
PLUNGES SOUTHWARD ACROSS THE STATE. LOWERING SNOW LEVELS WILL LEAD
TO A BROAD MIX OF PRECIPITATION TYPES RANGING FROM RAIN SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT TO A MIX OF RAIN AND SNOW FOR
ELEVATIONS BELOW 5000 FEET WITH WIDESPREAD SNOW AT HIGHER ELEVATIONS
BEHIND THE FRONT FROM TUESDAY AFTERNOON THROUGH MID DAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:15 PM MDTHigh Wind WatchTFX14 hr

Nearby

Red Flag Warnings in Montana, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.